Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Wife says she is not in love with me anymore
    avatar
    MTAmmons posted:

    About 6 months ago my wife started taking anti depression meds. She started having sexual issues and the doctor started giving her hormones and it worked for a little while but then the same problem came. I started noticing she didn't want to spend time with me and not responding to I love you. One day she would be great and the next you could tell she didn't feel the same for me anymore. Now she says she doesn't love me anymore and left. When asked what is wrong or what I did I do not get a straight answer. Just that she doesn't love me anymore and she is unhappy around me. I can't help but think that the anti-depression meds have something to do with this. We had a wonderful 19 year marriage the sort of marriage others are jealous of. Now it looks like it is over and I don't know why.
    Anyone else have experiences similar to this and what can I do to help her see maybe it could be the drugs?
    Reply
     
    avatar
    marysings responded:
    Nearly every anti-depressant will squash the libido. It's a world-wide problem. The love is still there, the sex is gone.

    I've never heard of an anti-depressant causing someone to want a divorce. If I was in your position, I would contact her therapist and ask for a referal to someone who does couple counseling.

    Beyond that, treat your wife as someone you want to keep in your life forever. Depression is difficult enough. Hold her, dance in the living room, let her know that you love her far beyond all the stars in the sky.

    I wish you the best.
    Mary
    I'm strong willed and I tell it like it is. I make mistakes, I'm sometimes out of control, but I love and give with all my heart. Have patience with me as I heal.
     
    avatar
    MTAmmons replied to marysings's response:
    Thank you Mary. I would do anything in the world to hold her and dance with her to show her my love for her. But she moved out and doesn't want to see me right now. Our 18 year old son wise beyond his years also has done some research including talking to a docter at his college and they say the anti-depression side affects symtoms fit her to the T. I am going to start seeing a counseler in hopes she will join me sometime and my son wants to come home from School this weekend and try to talk to his mother about the anti-pressiant meds and what they maybe doing to her. I love her more than life itself.
     
    avatar
    marysings replied to MTAmmons's response:
    I hope everything works out for you. I'm glad your son is also concerned about his mother.

    Mary
    I'm strong willed and I tell it like it is. I make mistakes, I'm sometimes out of control, but I love and give with all my heart. Have patience with me as I heal.
     
    avatar
    MTAmmons replied to marysings's response:
    I am going to see a counselor tomorrow to work on me. My hope is after my son's intervention she will join me so we can work on us.


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.